MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION ADVANTA SLIDER GDS; PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER

ATRIUM MEDICAL CORPORATION ADVANTA SLIDER GDS; PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER
Model Number 22072
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of the investigation into this event a follow up report will be submitted.
 
Event or Problem Description
When opening before surgery, we found foreign substances in the graft packaging and immediately changed it to another graft and had surgery.
 
Additional Manufacturer Narrative
Additional information section: d8.This complaint reports that an advanta vxt graft (p/n 22072, l/n 480842) was opened and a foreign substance was seen inside.The reporter stated that some of the substance blew away and the remainder of it was taped down to the tray cover.The customer provided a picture which shows two dark spots on the tray cover being held with tape.The device was returned and it was confirmed that there were two dark spots on the underside of the tray cover.A material investigation was completed for the substance.Magnified pictures of the dark spots determined them to be clusters of dark fibers.The samples were analyzed using ftir and micro-atr and the tape was also analyzed without the fibers as a control.Both testing methods determined that the closest match to the fibers is human hair.This material was noticed by the user after the graft tray was opened.Therefore it cannot be known if the hair was introduced before or after the tray was opened.These devices are manufactured and packaged in a clean environment and the presence of hair is procedurally prevented and inspected for so.Additionally, the hair on this device does not appear to be a stray hair that fell out somehow ended up in the packaging.The clusters appear more consistent with hair that was recently cut or shaved.The procedure the device was intended to be used for is not known, however it is often necessary to shave away hair from a surgical location prior to the procedure.The dhr for lot 480842 and relevant incoming inspection were reviewed and no anomalies in manufacturing were found.No ncrs were identified for this lot or for the inner tray lid.There is no evidence to suggest that manufacturing, equipment, or design are related to the complaint root cause.The ifu provides adequate instructions for the use of this device and cautions a user not to use the device if the packaging is damaged.Complaint trending found that the actual occurrence level did not exceed the anticipated occurrence level.No excursions were identified.A complaint history review was completed which found no similar complaints.This complaint is confirmed, however it cannot be confirmed that the hair was introduced prior to the tray being opened.The root cause of this complaint is impossible to define.However due to the manufacturing precautions taken to prevent hair from getting into the tray, the appearance of the hair, and the likelihood that the patient would have had some hair shaved prior to the procedure, the most likely cause of this complaint is the introduction of hair during the procedure due to user error.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Correction section: h11.This complaint reports that an advanta vxt graft (p/n 22072, l/n 480842) was opened and a foreign substance was seen inside.The reporter stated that some of the substance blew away and the remainder of it was taped down to the tray cover.The customer provided a picture which shows two dark spots on the tray cover being held with tape.The device was returned and it was confirmed that there were two dark spots on the underside of the tray cover.A material investigation was completed for the substance.Magnified pictures of the dark spots determined them to be clusters of dark fibers.The samples were analyzed using ftir and micro-atr and the tape was also analyzed without the fibers as a control.Both testing methods determined that the closest match to the fibers is human hair.This material was noticed by the user after the graft tray was opened.Therefore it cannot be known if the hair was introduced before or after the tray was opened.These devices are manufactured and packaged in a clean environment and the presence of hair is procedurally prevented and inspected for so.Additionally, the hair on this device does not appear to be a stray hair that fell out somehow ended up in the packaging.The clusters appear more consistent with hair that was recently cut or shaved.The procedure the device was intended to be used for is not known, however it is often necessary to shave away hair from a surgical location prior to the procedure.The dhr for lot 480842 and relevant incoming inspection were reviewed and no anomalies in manufacturing were found.No ncrs were identified for this lot or for the inner tray lid.There is no evidence to suggest that manufacturing, equipment, or design are related to the complaint root cause.The ifu provides adequate instructions for the use of this device and cautions a user not to use the device if the packaging is damaged.Complaint trending found that the actual occurrence level did not exceed the anticipated occurrence level.One excursion was identified for exceeding the 3 standard deviation limit in october 2024, for which (b)(4) was opened.A complaint history review was completed which found no similar complaints.This complaint is confirmed, however it cannot be confirmed that the hair was introduced prior to the tray being opened.The root cause of this complaint is impossible to define.However due to the manufacturing precautions taken to prevent hair from getting into the tray, the appearance of the hair, and the likelihood that the patient would have had some hair shaved prior to the procedure, the most likely cause of this complaint is the introduction of hair during the procedure due to user error.
 
Event or Problem Description
N/a.

Brand Name
ADVANTA SLIDER GDS
Common Device Name
PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer (Section G)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer Contact
lori gosselin
40 continental blvd
merrimack, NH 
MDR Report Key20507362
Report Number3011175548-2024-000023
Device Sequence Number8390398
Product Code DSY
UDI-Device Identifier00650862220728
UDI-Public(01)00650862220728(17)250222
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K992960
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/22/2025
Device Model Number22072
Device Catalogue Number22072
Device Lot Number480842
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2024
Supplement Date Received by Manufacturer12/06/2024
02/18/2025
Initial Report FDA Received Date10/22/2024
Supplement Report FDA Received Date12/11/2024
02/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN.
Patient SexMale